The Melanoma Nursing Initiative – Home › Forums › Immunotherapy › Side-effect management › hepatotoxicity › Reply To: hepatotoxicity
Such a great question. The immune related hepatitis can be particularly challenging to manage as Kathy all ready mentioned. It is also essential to check for dormant or undiagnosed viral hepatitis, which you have done.
Some patient’s liver enzymes will rebound quickly with corticosteroids, even oral, while others will require much longer courses of both corticosteroids and alternate immune modulatory therapies, such as mycophenylate.
Since your patient has all ready been started on mycopheylate, the other thing I want to point out in Kathy’s response is to make sure that the corticosteroid dose is continued–it may even have to be escalated. If at high dose corticosteroids, 2-4 mg/kg/day, and full dose mycophenylate, you are still not seeing improvement in the liver enzymes, then an alternate therapy may need to be considered.
please send any questions about this back as there is always someone monitoring this portal.